Open Access
Translator Disclaimer
February, 1974 Nearest Random Variables with Given Distributions
Geza Schay
Ann. Probab. 2(1): 163-166 (February, 1974). DOI: 10.1214/aop/1176996763

Abstract

A new proof, based on the duality theorem of linear programming, is given of a theorem of V. Strassen, which states essentially that the minimum distance between random variables with given distributions equals the Prokhorov distance of their distributions.

Citation

Download Citation

Geza Schay. "Nearest Random Variables with Given Distributions." Ann. Probab. 2 (1) 163 - 166, February, 1974. https://doi.org/10.1214/aop/1176996763

Information

Published: February, 1974
First available in Project Euclid: 19 April 2007

zbMATH: 0292.60011
MathSciNet: MR353396
Digital Object Identifier: 10.1214/aop/1176996763

Subjects:
Primary: 60B10
Secondary: 60B99

Rights: Copyright © 1974 Institute of Mathematical Statistics

JOURNAL ARTICLE
4 PAGES


SHARE
Vol.2 • No. 1 • February, 1974
Back to Top